Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 86, NWS Grand Rapids, MI

October 28, 2021

NWS Grand Rapids, MI issued this small craft advisory at Oct 28, 2021, 2:54 PM EDT. It took effect at Oct 29, 2021, 2:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2021, 2:54 PM EDT (18:54 UTC)
In effect from
Oct 29, 2021, 2:00 AM EDT
Expired
Oct 30, 2021, 10:00 AM EDT
In force
32 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

959 
WHUS73 KGRR 281854
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
254 PM EDT Thu Oct 28 2021

LMZ844>849-290300-
/O.NEW.KGRR.SC.Y.0086.211029T0600Z-211030T1400Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
254 PM EDT Thu Oct 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 10 AM EDT
SATURDAY...

* WHAT...Northeast winds to 30 knots and waves 4 to 6 feet 
  expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 2 AM Friday to 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Northeast winds will increase overnight
  with gusts to 30 knots on Friday. The offshore winds will mean
  that waves will be higher away from the coast. Waves will build
  through Friday with waves 4 to 6 feet by Friday afternoon 3 to 
  5 miles out from shore and 2 to 4 foot waves closer to the 
  shore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
795 
WHUS73 KGRR 290332
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1132 PM EDT Thu Oct 28 2021

LMZ844>849-291145-
/O.CON.KGRR.SC.Y.0086.211029T0600Z-211030T1400Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1132 PM EDT Thu Oct 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...East winds 10 to 20 knots tonight becoming northeast to 
  30 knots for Friday and Friday night. Waves 1 to 3 feet tonight 
  building to 3 to 6 feet for Friday and Friday night.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
191 
WHUS73 KGRR 291459
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1059 AM EDT Fri Oct 29 2021

LMZ844>849-292300-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1059 AM EDT Fri Oct 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...Northeast winds to 30 knots and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
989 
WHUS73 KGRR 291847
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
247 PM EDT Fri Oct 29 2021

LMZ844>849-300300-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
247 PM EDT Fri Oct 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...Northeast winds to 30 knots and waves 4 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
670 
WHUS73 KGRR 300120
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
920 PM EDT Fri Oct 29 2021

LMZ844>849-300930-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
920 PM EDT Fri Oct 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SATURDAY...

* WHAT...Northeast winds 15 to 25 knots. Waves ranging from 1 
  foot close to shore to near 4 feet toward open water.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
224 
WHUS73 KGRR 300802
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
402 AM EDT Sat Oct 30 2021

LMZ844>849-301400-
/O.CON.KGRR.SC.Y.0086.000000T0000Z-211030T1400Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
402 AM EDT Sat Oct 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northeast winds 10 to 15 knots with gusts up to 25 knots
  and waves 1 to 4 feet away from shore.

* WHERE...St Joseph to Manistee.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 2:43 PM EDT, 11 minutes earlier.

Area forecast discussion, Oct 28, 2:43 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
243 PM EDT Thu Oct 28 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 243 PM EDT Thu Oct 28 2021

- Rain Tonight and Friday then Colder Next week as Upper Low is
  followed by Northern Stream Trough -

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 243 PM EDT Thu Oct 28 2021

Area of rain moving north towards Lower Michigan is associated
with the warm conveyor belt of mature extratropical cyclone
centered over Missouri this afternoon. The low slowly moves east
northeast towards Pennsylvania the next couple days with southern
Lower Michigan expecting about a half inch QPF by the time the
rain moves east by 12Z Saturday. This will cause some rises on
rivers in the Kalamazoo, Saint Joseph and Grand River basins which
are elevated from the heavier rains of the past weekend. Some
rivers and tributaries will be at bankfull and a few points could
approach minor flooding this weekend or early next week.

After the low moves east, we have an interlude of quiet weather
over the weekend with dry and cool weather expected for Halloween.
Evening temperatures expected to be mostly in the upper 40s both
Saturday and Sunday evenings.

Then we look to southern Canada early next week as an amplifying
upper trough brings temperatures about 10 degrees colder than
normal and the first chance for some snowflakes to Lower Michigan
this season. Cold air arrives by Monday with 850 mb temps about
minus 5 to minus 10C much of next week. There is some ensemble
support for a clipper type low, or at least a shortwave trough
strong enough to produce some light snow by mid to late week which
may also be lake-enhanced. At this point, precip rates and
surface temps do not appear conducive to the snow causing travel
impacts although these variables will continue to have to be
assessed closer to the potential event.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 140 PM EDT Thu Oct 28 2021

VFR/MVFR conditions today with sct/bkn bases around 2200 feet
AGL. Low clouds and rain will arrive overnight with a steady
decline to IFR conditions after 06Z. IFR to LIFR can be expected
on Friday morning. East winds today will gust over 20 knots with
some gusts near 30 knots at times. Winds will decrease this
evening.

&&

.MARINE...
Issued at 243 PM EDT Thu Oct 28 2021

Winds are gusting over 20 knots at some of the marine observation
sites this afternoon and we expect winds to increase tonight so a
SCA will be issued this afternoon. Advisory conditions may
continue on and off through the weekend as winds back from east to
north on Saturday then northwest on Sunday and west on Monday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Ostuno
MARINE...Ostuno
Hazardous weather outlook, Oct 28, 3:48 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
348 AM EDT Thu Oct 28 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
348 AM EDT Thu Oct 28 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-290900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
348 AM EDT Thu Oct 28 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

A Small Craft Advisory may be needed for areas south of Grand
Haven tonight as winds gust near 25 knots.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisories may be needed for the entire Lakeshore
Friday through Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.